Alert archive / Indiana / Beach Hazards Statements in 2014

Beach Hazards Statement 1, NWS Chicago, IL

June 3, 2014Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Jun 3, 2014, 4:45 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Jun 4, 2014, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 4:45 PM CDT (21:45 UTC)
In effect from
Jun 4, 2014, 10:00 AM CDT
Expired
Jun 4, 2014, 9:53 PM CDT
In force
12 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WHUS43 KLOT 032145
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
445 PM CDT TUE JUN 3 2014

ILZ006-014-INZ001-002-040545-
/O.NEW.KLOT.BH.S.0001.140604T1500Z-140605T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
445 PM CDT TUE JUN 3 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT
WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION. 

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

MTF

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
5 follow-up statements
963 
WHUS43 KLOT 040305
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1005 PM CDT TUE JUN 3 2014

ILZ006-014-INZ001-002-041115-
/O.CON.KLOT.BH.S.0001.140604T1500Z-140605T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
1005 PM CDT TUE JUN 3 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT
WEDNESDAY THROUGH LATE WEDNESDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

MTF

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
691 
WHUS43 KLOT 040840
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
340 AM CDT WED JUN 4 2014

ILZ006-014-INZ001-002-041645-
/O.CON.KLOT.BH.S.0001.140604T1500Z-140605T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
340 AM CDT WED JUN 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH LATE TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

JEE

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
116 
WHUS43 KLOT 041507
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1007 AM CDT WED JUN 4 2014

ILZ006-014-INZ001-002-042315-
/O.CON.KLOT.BH.S.0001.000000T0000Z-140605T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
1007 AM CDT WED JUN 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RATZER

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
223 
WHUS43 KLOT 041942
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
242 PM CDT WED JUN 4 2014

ILZ006-INZ002-042045-
/O.CAN.KLOT.BH.S.0001.000000T0000Z-140605T0900Z/
LAKE IL-PORTER-
242 PM CDT WED JUN 4 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT.

$$

ILZ014-INZ001-050300-
/O.EXT.KLOT.BH.S.0001.000000T0000Z-140605T0300Z/
COOK-LAKE IN-
242 PM CDT WED JUN 4 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 4 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RATZER

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
587 
WHUS43 KLOT 050253
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
953 PM CDT WED JUN 4 2014

ILZ014-INZ001-050400-
/O.CAN.KLOT.BH.S.0001.000000T0000Z-140605T0300Z/
COOK-LAKE IN-
953 PM CDT WED JUN 4 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

WAVES CONTINUE TO SLOWLY SUBSIDE ALONG THE NORTHERN ILLINOIS AND
NORTHWEST INDIANA SHORE.

$$

MTF

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 3, 3:23 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 3, 3:23 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
323 PM CDT TUE JUN 3 2014

.DISCUSSION...
322 PM CDT

MAIN FORECAST CONCERN IS WITH RAIN/THUNDERSTORM POTENTIAL LATER
TONIGHT INTO WEDNESDAY MORNING. COOLER WEATHER TAKES HOLD WEDNESDAY
AS WELL...WITH DRY WEATHER AND MODERATION IN TEMPERATURES BUT
CONTINUED LAKE BREEZE COOLING THEN EXPECTED THROUGH THE END OF THE
WEEK.

COLD FRONT WHICH PUSHED ACROSS THE AREA OVERNIGHT HAS SETTLED SOUTH
OF THE FORECAST AREA THIS AFTERNOON...AND PER 19Z SURFACE ANALYSIS
WAS FROM ROUGHLY CENTRAL NEBRASKA SOUTHEAST ACROSS FAR SOUTHWEST
IOWA/NORTHERN MISSOURI INTO CENTRAL IL/IND. SOMEWHAT COOLER AND
SUBSTANTIALLY DRIER LOW LEVEL AIR WAS IN PLACE ACROSS THE CWA WITH
WEAK HIGH PRESSURE RIDGING BUILDING INTO THE REGION FROM THE UPPER
MISSISSIPPI VALLEY. THIS SHOULD SET UP A DRY/COOL EVENING ACROSS THE
AREA WITH A LAKE BREEZE BEGINNING TO PUSH INLAND ADDING LAKE COOLING
AS WELL. A FAIRLY STOUT MID-LEVEL SHORT WAVE WAS EMERGING FROM THE
CENTRAL ROCKY MOUNTAINS THIS AFTERNOON HOWEVER...WITH STRONG/SEVERE
CONVECTION PERSISTING NORTH OF THE WARM FRONT ACROSS SOUTH DAKOTA
AND NEBRASKA AT THIS TIME. VERY UNSTABLE AIR MASS HAS DEVELOPED
ACROSS SOUTHERN NEBRASKA...FAR SOUTHWEST IOWA AND NORTHWEST MISSOURI
AND WILL LIKELY SUPPORT AN EXPANSION IN CURRENT THUNDERSTORM CLUSTER
THROUGH LATE THIS AFTERNOON AND EVENING...AS THE CENTRAL ROCKIES
SHORT WAVE COMBINES WITH PEAK DIURNAL INSTABILITY.
CONVECTION-ALLOWING MODEL GUIDANCE CONTINUES TO DEPICT SEVERE STORMS
EVOLVING INTO AN MCS ACROSS EASTERN NEBRASKA/WESTERN IOWA BY
EVENING...QUICKLY PROPAGATING EAST-SOUTHEASTWARD ALONG INSTABILITY
GRADIENT ASSOCIATED WITH THE AFOREMENTIONED FRONT AS A QUICK-MOVING
BOW/DERECHO COMPLEX ACROSS SOUTHERN IOWA/MISSOURI BORDER REGION INTO
PORTIONS OF CENTRAL ILLINOIS LATER TONIGHT. SPC HAS JUST UPGRADED
SOUTHERN IOWA PORTION OF THE DAY 1 SEVERE OUTLOOK TO A HIGH RISK.
FOR THE WFO LOT FORECAST AREA...FOCUS FOR POTENTIAL STRONG/SEVERE
STORMS SHOULD REMAIN ACROSS THE SOUTHERN/SOUTHWESTERN 1/2 OF THE CWA
CLOSER TO FRONTAL ZONE WHICH MAY SHIFT A BIT NORTH WITH TIME DUE TO
PRESSURE FALLS AHEAD OF DEVELOPING SURFACE LOW WHICH WILL TRACK
ALONG THE FRONT. LOCALLY HEAVY RAINFALL THREAT WILL ALSO EXIST WITH
THESE STORMS LATER TONIGHT...AS FORECAST PRECIPITABLE WATER VALUES
RISE INTO THE 1.5-2.0" RANGE. TIMING OF STORMS SHOULD BE AFTER
MIDNIGHT...THOUGH HOURLY HIGH-RES RAP/HRRR MODELS HAVE TRENDED
FASTER WITH STORMS DEVELOPING ACROSS SOUTHERN IOWA SPEEDING THE
PROPAGATION OF EVOLVING COMPLEX. IN ANY CASE...SVR/HVY RAIN THREAT
APPEARS TO BE A LATE NIGHT/VERY EARLY WEDNESDAY MORNING EVENT.

WITH MID-LEVEL WAVE MOVING ACROSS THE AREA WEDNESDAY...POTENTIAL FOR
SOME SHOWERS/ISOLATED THUNDERSTORMS WILL LINGER INTO THE EARLY
AFTERNOON BUT SHOULD BE DECREASING WITH TIME FROM NORTH-SOUTH AS
SOUNDINGS INDICATE DRYING OF COLUMN ALL EXCEPT FAR SOUTHEAST CWA.
LOW LEVEL WINDS BECOME NORTHEAST-NORTH DURING THE DAY AS THE SURFACE
LOW PRESSURE WAVE PASSES TO THE SOUTH...AND WEAK HIGH PRESSURE
BUILDS IN WEDNESDAY NIGHT. COMBINATION OF CLOUDS/NORTHEAST WINDS...
RAIN AND CONVECTIVE DEBRIS IS EXPECTED TO MAKE FOR A MUCH COOLER DAY
ESPECIALLY NEAR THE LAKE...WITH HIGHS ONLY IN THE 60S EXPECTED FOR
MUCH OF THE AREA NORTH OF I-80. HIGH PRESSURE THEN REMAINS IN
CONTROL OF THE LOCAL WEATHER THURSDAY AND FRIDAY...WITH A GRADUAL
WARM-UP BACK TO AVERAGE TEMPS (MID-UPPER 70S) BY FRIDAY. FLOW OFF
THE LAKE WILL MAINTAIN LAKE COOLING WITH 60S NEAR THE SHORE BOTH
DAYS HOWEVER.

LONGER RANGE GUIDANCE IN DECENT AGREEMENT IN MOVING UPPER RIDGE OFF
TO THE EAST THIS WEEKEND...WITH AN AREA OF LOW PRESSURE EVOLVING
OVER THE SOUTHERN PLAINS AND LIFTING INTO THE MIDWEST AS A MID-LEVEL
WAVE MOVES INTO THE AREA SATURDAY. THIS WILL SET UP A CHANCE OF
THUNDERSTORMS AGAIN SATURDAY-SUNDAY. ANOTHER MORE AMPLIFIED SYSTEM
LOOKS TO CROSS THE UPPER MIDWEST LATER MONDAY-TUESDAY WITH ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* NORTHWEST WINDS TURNING TO THE EAST WITH LAKE BREEZE THIS
  AFTERNOON.

* SHRA WITH THE POTENTIAL FOR TSRA EARLY WEDNESDAY MORNING.

* LOW CHANCE FOR A PERIOD OF MVFR CEILINGS EARLY WEDNESDAY
  MORNING.

RODRIGUEZ

//DISCUSSION...UPDATED 18Z...

QUIET CONDITIONS ONGOING ACROSS THE TERMINALS WITH HIGH PRESSURE
IN PLACE. EXPECT THESE QUIET CONDITIONS TO PERSIST THIS AFTERNOON
INTO THIS EVENING WHILE WIND SPEEDS DIMINISH THIS AFTERNOON. AS
THIS OCCURS EXPECT LAKE BREEZE TO SHIFT WINDS TO THE EAST AND THEN
REMAINING EAST SOUTHEAST THIS EVENING. DID BUMP UP TIMING OF THIS
WIND SHIFT BUT AM MONITORING THE POTENTIAL FOR A QUICKER SHIFT TO
THE EAST...POSSIBLY CLOSER TO 22Z. COMPLEX OF
SHOWERS/THUNDERSTORMS WILL DEVELOP WELL WEST OF THE TERMINALS
TODAY AND THEN TRACK EAST SOUTHEAST ACROSS THE REGION. ALTHOUGH
THE BETTER DEVELOPED AREA OF PRECIP IS EXPECTED TO REMAIN SOUTH OF
THE TERMINALS...SHOWER DEVELOPMENT WITH SOME POTENTIAL FOR THUNDER
REMAINS. NOT OVERLY CONFIDENT WITH THUNDER DURING THIS TIME...BUT
WITH IT STILL A DEFINITE POSSIBILITY GIVEN HOW CLOSE THIS COMPLEX
WILL BE TO THE TERMINALS. HAVE MAINTAINED VFR CEILINGS ON
WEDNESDAY...BUT WITH SOME POSSIBILITY FOR MVFR CEILINGS.
ALTHOUGH...FEEL THAT LOWER CEILINGS WILL BE TIED TO COMPLEX TO
THE SOUTH...WITH MVFR ONLY BEING PATCHY NEAR THE TERMINALS. EXPECT
PRECIP TO MOVE EAST/SOUTHEAST THROUGH MID DAY...BUT WITH VFR
CEILINGS REMAINING.

RODRIGUEZ

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE OF WIND SHIFT THIS AFTERNOON...MEDIUM HIGH
  CONFIDENCE ON EXACT TIMING.

* HIGH CONFIDENCE WITH PRECIP POTENTIAL WEDNESDAY MORNING...MEDIUM
  CONFIDENCE WITH TIMING AND LOW MEDIUM CONFIDENCE FOR TSRA.

* LOW CONFIDENCE WITH POSSIBLE MVFR CEILINGS.

RODRIGUEZ

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT THROUGH FRIDAY...VFR.

SATURDAY...CHC TSRA...MVFR PSBL OVERNIGHT.

SUNDAY...CHC TSRA...VFR.

MONDAY...VFR.

JEE

&&

.MARINE...
225 PM CDT

A SERIES OF HIGHS AND LOWS WILL PRODUCE RAPIDLY VARYING CONDITIONS
ACROSS THE LAKE DURING THE NEXT FEW DAYS.  WHILE THE PRESSURE
GRADIENT BETWEEN THESE SYSTEMS GENERALLY WILL BE RELATIVELY
LIGHT...THE GRADIENT DOES TIGHTEN A BIT OVER THE SOUTH HALF TOMORROW
MORNING THROUGH TOMORROW NIGHT.  DURING THIS PERIOD...A LOW CENTER
PASSES THROUGH CENTRAL ILLINOIS WHILE HIGH PRESSURE PARKS OVER THE
LAKE.  NORTHEAST ONSHORE FLOW LIKELY WILL STAY BELOW GALE CRITERIA
BUT LIKELY WILL VARY BETWEEN 20 AND 30 KT STARTING BY LATE MORNING.
HIGH PRESSURE AND VARIABLE WINDS DOMINATE AFTER TOMORROW INTO THE
WEEKEND.  BY LATE SATURDAY INTO SUNDAY ANOTHER LOW CENTER IS
FORECAST TO MOVE OUT OF THE PLAINS AND PASS NEAR THE SOUTH END OF
THE LAKE.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...10 AM WEDNESDAY TO 4 AM THURSDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 3, 3:58 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
358 PM CDT TUE JUN 3 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
358 PM CDT TUE JUN 3 2014 /458 PM EDT TUE JUN 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME COULD PRODUCE:
    HEAVY RAIN.
    CLOUD TO GROUND LIGHTNING.
    AND POSSIBLY WIND GUSTS OVER 60 MPH.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT...ESPECIALLY SOUTH
   OF A PERU TO RENSSELAER INDIANA LINE.

  DISCUSSION:

   SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF EASTERN
   NEBRASKA AND FAR WESTERN IOWA THIS AFTERNOON. THESE STORMS ARE
   EXPECTED TO EVOLVE INTO A FAST MOVING THUNDERSTORM COMPLEX THIS
   EVENING...WHICH WILL TRACK EAST SOUTHEAST INTO ILLINOIS AFTER
   MIDNIGHT. DRIER AND MORE STABLE AIR WHICH HAS MOVED INTO THE
   OUTLOOK AREA BEHIND A COLD FRONT WILL BE SLOW TO RETREAT
   TONIGHT...WHICH IS EXPECTED TO KEEP THE THREAT OF THUNDERSTORMS
   LOWER FOR AREAS NORTH OF INTERSTATE 80. FARTHER SOUTH
   HOWEVER...THE THREAT OF THUNDERSTORMS APPEARS HIGHER AND THERE
   IS A SLIGHT CHANCE THAT SOME COULD BE SEVERE WITH DAMAGING
   WINDS OVER 60 MPH. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
   THESE STORMS...AS WELL AS WITH AN AREA OF STRATIFORM RAIN AND
   EMBEDDED THUNDERSTORMS FARTHER NORTH. RAINFALL TOTALS OF 1 TO
   PERHAPS GREATER THAN 2 INCHES WILL BE POSSIBLE IN SOME SPOTS
   ALONG AND SOUTH OF INTERSTATE 80...TAPERING TO LESS THAN AN
   INCH FARTHER NORTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE LIKELY ESPECIALLY SOUTH OF INTERSTATE 80 INTO
WEDNESDAY MORNING WITH A LOWER CHANCE OF THUNDERSTORMS FARTHER
NORTH.

HIGH WAVES AND STRONG WINDS WILL CREATE HAZARDOUS SWIMMING
CONDITIONS FOR LAKE MICHIGAN BEACHES WEDNESDAY INTO WEDNESDAY
NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-042100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
358 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE PRE DAWN HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT WEEKEND.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
358 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE
MICHIGAN DURING THE PRE DAWN HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING OVER
SOUTHERN PORTIONS OF THE LAKE.

THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT WEEKEND.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:30 AM CDTSmall Craft AdvisoryLOT35 hr

Nearby

Beach Hazards Statements in Indiana, 2014Beach Hazards Statements in Illinois, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.